Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 81, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Nov 26, 2009, 12:46 PM CST for 16 counties in Florida. It took effect at Nov 27, 2009, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2009, 12:46 PM CST (18:46 UTC)
- In effect from
- Nov 27, 2009, 12:00 PM CST
- Expired
- Nov 27, 2009, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 261846 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 146 PM EST THU NOV 26 2009 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS EVENING FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE EXCEPT DIXIE AND LIBERTY COUNTIES DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...A RED FLAG WARNING IS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ FRIDAY FOR THE FLORIDA BIG BEND AND PANHANDLE DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SATURDAY AFTERNOON FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE EXCEPT GULF AND FRANKLIN COUNTIES DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...A MUCH DRIER AIR MASS WILL FILTER INTO THE REGION TODAY THROUGH FRIDAY. AS A RESULT...MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS OVER OUR FLORIDA ZONES WITH THE EXCEPTION OF LAFAYETTE AND DIXIE COUNTIES. CRITICAL DURATIONS OF LOW RELATIVE HUMIDITY ARE LIKELY ACROSS ALL FLORIDA ZONES FRIDAY AFTERNOON. RED FLAG CONDITIONS WILL ALSO BE POSSIBLE SATURDAY AFTERNOON. FLZ007>013-016>019-026>028-271230- /O.UPG.KTAE.FW.A.0078.091127T1800Z-091127T2300Z/ /O.NEW.KTAE.FW.W.0081.091127T1800Z-091127T2300Z/ /O.NEW.KTAE.FW.A.0079.091128T1800Z-091128T2300Z/ /O.CON.KTAE.FW.W.0080.000000T0000Z-091126T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR- 146 PM EST THU NOV 26 2009 /1246 PM CST THU NOV 26 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ FRIDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FOR SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ FRIDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ014-015-271230- /O.UPG.KTAE.FW.A.0078.091127T1800Z-091127T2300Z/ /O.NEW.KTAE.FW.W.0081.091127T1800Z-091127T2300Z/ /O.CON.KTAE.FW.W.0080.000000T0000Z-091126T2300Z/ GULF-FRANKLIN- 146 PM EST THU NOV 26 2009 /1246 PM CST THU NOV 26 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ FRIDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ029-034-271230- /O.UPG.KTAE.FW.A.0078.091127T1800Z-091127T2300Z/ /O.NEW.KTAE.FW.W.0081.091127T1800Z-091127T2300Z/ /O.NEW.KTAE.FW.A.0079.091128T1800Z-091128T2300Z/ LAFAYETTE-DIXIE- 146 PM EST THU NOV 26 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST FRIDAY... ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EST FRIDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ AUSTIN/BARRY
3 follow-up statements
000 WWUS82 KTAE 262309 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 609 PM EST THU NOV 26 2009 ...A RED FLAG WARNING IS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ FRIDAY FOR THE FLORIDA BIG BEND AND PANHANDLE DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SATURDAY AFTERNOON FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE EXCEPT GULF AND FRANKLIN COUNTIES DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...A MUCH DRIER AIR MASS WILL FILTER INTO THE REGION THROUGH FRIDAY. CRITICAL DURATIONS OF LOW RELATIVE HUMIDITY ARE LIKELY ACROSS ALL FLORIDA ZONES FRIDAY AFTERNOON. RED FLAG CONDITIONS WILL ALSO BE POSSIBLE SATURDAY AFTERNOON. FLZ007>013-016>019-026>028-271200- /O.EXP.KTAE.FW.W.0080.000000T0000Z-091126T2300Z/ /O.CON.KTAE.FW.W.0081.091127T1800Z-091127T2300Z/ /O.CON.KTAE.FW.A.0079.091128T1800Z-091128T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR- 609 PM EST THU NOV 26 2009 /509 PM CST THU NOV 26 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ FRIDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON... ...RED FLAG WARNING HAS EXPIRED FOR TODAY... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR TODAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ FRIDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ014-015-271200- /O.EXP.KTAE.FW.W.0080.000000T0000Z-091126T2300Z/ /O.CON.KTAE.FW.W.0081.091127T1800Z-091127T2300Z/ GULF-FRANKLIN- 609 PM EST THU NOV 26 2009 /509 PM CST THU NOV 26 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ FRIDAY... ...RED FLAG WARNING HAS EXPIRED FOR TODAY... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR TODAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ029-034-271200- /O.CON.KTAE.FW.W.0081.091127T1800Z-091127T2300Z/ /O.CON.KTAE.FW.A.0079.091128T1800Z-091128T2300Z/ LAFAYETTE-DIXIE- 609 PM EST THU NOV 26 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM EST FRIDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM EST FRIDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ GODSEY
000 WWUS82 KTAE 270855 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 355 AM EST FRI NOV 27 2009 ...A RED FLAG WARNING IS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ THIS AFTERNOON FOR THE FLORIDA BIG BEND AND PANHANDLE DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SATURDAY AFTERNOON FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE EXCEPT GULF AND FRANKLIN COUNTIES DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...A VERY DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION THROUGH SATURDAY BEFORE BEGINNING TO MODIFY SUNDAY. LONG DURATIONS OF LOW HUMIDITY TODAY AND SATURDAY REQUIRE A RED FLAG WARNING AND FIRE WEATHER WATCH RESPECTIVELY. MOISTURE WILL BEGIN TO INCREASE SUNDAY AND REMAIN HIGH THROUGH THE MIDDLE OF NEXT WEEK AS A WET STORM SYSTEM APPROACHES THE REGION. FLZ007>013-016>019-026>029-034-272330- /O.CON.KTAE.FW.W.0081.091127T1800Z-091127T2300Z/ /O.CON.KTAE.FW.A.0079.091128T1800Z-091128T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR- LAFAYETTE-DIXIE- 355 AM EST FRI NOV 27 2009 /255 AM CST FRI NOV 27 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO 6 PM EST /5 PM CST/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON... PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ014-015-272300- /O.CON.KTAE.FW.W.0081.091127T1800Z-091127T2300Z/ GULF-FRANKLIN- 355 AM EST FRI NOV 27 2009 /255 AM CST FRI NOV 27 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO 6 PM EST /5 PM CST/ THIS EVENING... PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ CAMP
000 WWUS82 KTAE 272004 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 304 PM EST FRI NOV 27 2009 ...A RED FLAG WARNING REMAINS IN EFFECT FROM UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON FOR THE FLORIDA BIG BEND AND PANHANDLE DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...A RED FLAG WARNING IS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ SATURDAY FOR THE FLORIDA BIG BEND AND PANHANDLE EXCEPT GULF AND FRANKLIN COUNTIES DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SUNDAY AFTERNOON FOR THE EASTERN FLORIDA BIG BEND DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...A VERY DRY AIRMASS WILL PERSIST ACROSS THE REGION CREATING RED FLAG CONDITIONS ACROSS MOST OF THE AREA THROUGH SATURDAY AFTERNOON. MOISTURE WILL BEGIN TO INCREASE OVER THE FLORIDA PANHANDLE AND WESTERN FLORIDA BIG BEND ON SUNDAY IN ADVANCE OF THE NEXT STORM SYSTEM. SOME DRY AIR WILL STILL BE IN PLACE OVER THE FLORIDA EASTERN BIG BEND ON SUNDAY WHICH NECESSITATES A FIRE WEATHER WATCH OVER JEFFERSON...MADISON... DIXIE...LAFAYETTE AND TAYLOR COUNTIES ON SUNDAY AFTERNOON. FLZ018-019-028-029-034-281130- /O.UPG.KTAE.FW.A.0079.091128T1800Z-091128T2300Z/ /O.NEW.KTAE.FW.W.0082.091128T1800Z-091128T2300Z/ /O.NEW.KTAE.FW.A.0080.091129T1800Z-091129T2300Z/ /O.CON.KTAE.FW.W.0081.000000T0000Z-091127T2300Z/ JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE- 304 PM EST FRI NOV 27 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST SATURDAY... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EST SATURDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT SUNDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ007>013-016-017-026-027-281130- /O.UPG.KTAE.FW.A.0079.091128T1800Z-091128T2300Z/ /O.NEW.KTAE.FW.W.0082.091128T1800Z-091128T2300Z/ /O.CON.KTAE.FW.W.0081.000000T0000Z-091127T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GADSDEN-LEON-LIBERTY-WAKULLA- 304 PM EST FRI NOV 27 2009 /204 PM CST FRI NOV 27 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ SATURDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ014-015-272300- /O.CON.KTAE.FW.W.0081.000000T0000Z-091127T2300Z/ GULF-FRANKLIN- 304 PM EST FRI NOV 27 2009 /204 PM CST FRI NOV 27 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ LANIER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Nov 26, 9:10 AM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Nov 26, 9:10 AM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION..C.ORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1010 AM EST FRI NOV 26 2009
CORRECTED LOW TEMP OBSERVED AT COOP SITES.
.DISCUSSION...TEMPS THIS MORNING DIPPED TO THEIR LOWEST VALUES OF
THE SEASON THIS MORNING. DESPITE THE HEALTHY GRADIENT AND DECENT
WINDS OFF THE DECK...THE BOUNDARY LAYER STILL MANAGED TO DECOUPLE
AND WINDS WENT CALM AFTER 07Z. THIS ALLOWED TEMPS TO DIP AS LOW A
THE FREEZING MARK. TLH TOUCHED 32 DEGREES AS WELL AS ABY AND 40J.
AMONG THE COOP SITES...THE LOWEST TEMP WE FOUND WAS 30 AT GENEVA AL.
THIS MORNING...WE SEE THE LONG WAVE TROUGH LIFTING RAPIDLY OFF TO
THE NE. SATELLITE IMAGERY INDICATES SOME CIRRUS CLOUDS STREAMING EWD
ACROSS THE NW AND N CENTRAL GULF AHEAD OF AN IMPULSE MOVING ACROSS
NRN MEXICO. THIS MAY HAVE IMPLICATIONS ON TONIGHTS MIN TEMP
FORECAST WHICH WILL BE REFINED LATER TODAY. FOR NOW...WE BELIEVE
THAT THE CIRRUS WILL BE THIN ENOUGH TO HAVE MINIMAL IMPACT ON TEMPS
AND THE RADIATIONAL COOLING WE ANTICIPATE. WE ARE STILL CALLING FOR
FROST FORMATION AND AN ADVISORY MAY BE ISSUED LATER TODAY. THE
PUBLIC FORECAST LOOKS IN GOOD SHAPE FOR TODAY WITH MOSTLY SUNNY
SKIES AND MAX TEMPS IN THE LOWER 60S.
&&
.MARINE...WINDS ARE SEAS PEAKED EARLIER THIS MORNING AND ARE ON THE
WAY DOWN. WILL REMOVE THE CAUTION HEADLINE WITH THE NEXT FORECAST.
THIS TREND WILL CONTINUE TONIGHT INTO SATURDAY AS THE SURFACE HIGH
OVER COASTAL TX BUILDS EWD ALONG THE GULF COAST. WINDS MAY BECOME
LIGHT AND VARIABLE AT TIMES ON SATURDAY BEFORE AN E TO SE FLOW
BECOMES ESTABLISHED SUN INTO MON. WINDS AND SEAS ARE EXPECTED
TO INCREASE MON NIGHT...POSSIBLY REACHING ADVISORY LEVELS ON TUE AS
THE NEXT LOW PRESSURE SYSTEM DEVELOPS IN THE WRN GULF.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD
AT ALL TERMINALS WITH SOME CIRRUS CLOUDS INCREASING FROM THE SW. ANY
WIND GUSTS THAT OCCUR WILL DIMINISH AFTER MIDDAY.
&&
.FIRE WEATHER...A VERY DRY AIR MASS IS IN PLACE TODAY WITH THE 12Z
KTAE SOUNDING SHOWING A PW OF JUST 0.16 INCHES. THIS WILL ALLOW RH
TO DROP BELOW 35 PERCENT FOR AROUND 6 HOURS AWAY FROM THE IMMEDIATE
COAST...SO WILL CONTINUE THE RED FLAG WARNING FOR ALL FL ZONES. AS
THE HIGH DRIFTS OFF TO THE E...WILL BEGIN TO SEE SOME MOISTURE
RECOVERY OVER THE PANHANDLE. CURRENT FORECAST GRIDS SUPPORT RED FLAG
CONDITIONS FOR THE FL BIG BEND AND INLAND PANHANDLE AND A WATCH IS
CURRENTLY IN EFFECT FOR MOST ZONES.
&&
.PREV DISCUSSION...
430 AM EST FRI NOV 26 2009
SHORT TERM...TODAY THROUGH SUNDAY....THE UPPER TROUGH ALONG THE
EASTERN SEABOARD THIS MORNING WILL MOVE EAST WITH THE UPPER PATTERN
GRADUALLY FLATTENING TO BECOME ZONAL BY SUNDAY. DEEP DRY NORTHWEST
FLOW TODAY WILL BACK TO THE WEST OVER THE WEEKEND. AT THE
SURFACE...HIGH PRESSURE CENTERED OVER EAST TEXAS WILL BUILD EASTWARD
ALONG THE GULF COAST TODAY. THE HIGH IS FORECAST TO CENTER OVER OUR
CWA BY DAYBREAK SATURDAY. CHILLY TEMPERATURES ACCOMPANY THIS AIR
MASS AND WE EXPECT MIN TEMPS TONIGHT TO DROP INTO THE MID 30S AWAY
FROM COASTAL AREAS. A FEW OF THE NORMALLY COLDER LOCATIONS COULD
BRIEFLY DROP TO THE FREEZING MARK AND AREAS OF FROST ARE STILL
POSSIBLE. THE ONLY CONCERN IS THAT WE CAN SEE A THICK CANOPY OF
CIRRUS UPSTREAM ALREADY SPREADING ACROSS THE WESTERN GULF. GFS TIME
HEIGHT CROSS SECTIONS SHOW THE CIRRUS OVERSPREADING OUR FA LATER
TODAY AND OVERNIGHT. THIS WOULD OBVIOUSLY FOIL IDEAL RADIATIONAL
COOLING CONDITIONS WITH MIN TEMPS A FEW DEGREES WARMER THAN FORECAST
AND MAY HINDER OR LIMIT THE EXTEND OF FROST DEVELOPMENT. WE WILL
CONTINUE TO ADVERTISE FROST IN THE GRIDS AND ZONES FOR TONIGHT BUT
WILL HOLD OFF ON ISSUING A FROST ADVISORY. ON SUNDAY THE SURFACE
HIGH SLIDES FURTHER EAST WITH ANOTHER CHILLY MORNING POSSIBLE OVER
THE EASTERN ZONES. MAX TEMPS TODAY AND SATURDAY WILL BE IN THE LOWER
TO MID 60S WITH TEMPS RETURNING TO MORE SEASONAL LEVELS ON
SUNDAY.
LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)...GUIDANCE IS IN GOOD
AGREEMENT THROUGH MONDAY NIGHT. SPLIT FLOW REGIME WILL BE IN PLACE
WITH CUTOFF UPPER LOW OVER NORTHWESTERN MEXICO LAGGING BEHIND THE
NORTHERN STREAM TROUGH. THE NORTHERN STREAM TROUGH WILL PUSH A COLD
FRONT INTO THE SOUTHEAST STATES STARTING SUNDAY NIGHT. THE FRONT IS
FORECAST TO MOVE THROUGH THE FORECAST AREA MONDAY AFTERNOON AND
EVENING BEFORE STALLING OVER NORTH CENTRAL FLORIDA TUESDAY.
SOUTHWEST FLOW ALOFT WILL LEAD TO OVERRUNNING PRECIP IN THE WAKE OF
THE FRONT FOR MONDAY NIGHT INTO TUESDAY.
A SIGNIFICANT WAVE IS THEN FORECAST TO DEVELOP ALONG THE FRONT OVER
THE GULF OF MEXICO AS THE SOUTHERN STREAM CUT-OFF EJECTS EASTWARD.
WHILE THE EURO AND GFS HAS THE SAME GENERAL IDEA...TIMING IS QUITE
DIFFERENT WITH THE 27/00Z GFS ABOUT 12-18 HOURS FASTER WITH THE LOW
THAN THE 26/12Z ECMWF. REGARDLESS OF THE TIMING...EXPECT TO SEE A
BOUT OF HEAVY RAIN AT SOME POINT FROM EARLY TUESDAY TO LATE
WEDNESDAY AND WILL BROAD BRUSH THE POPS IN THE GRIDS. GUIDANCE HAS
NOT YET SETTLED ON THE TRACK OF THE DEVELOPING SFC LOW. LATEST ROUND
OF GUIDANCE TRACKS THE LOW THROUGH THE FLORIDA PANHANDLE WHICH COULD
PUT THE BIG BEND BRIEFLY INTO THE WARM SECTOR. IF THIS WERE THE
CASE...DYNAMICS WOULD BE MORE THAN FAVORABLE TO SUPPORT SEVERE
WEATHER...SO WILL CONTINUE TO CLOSELY MONITOR THE SITUATION.
GUIDANCE DOES AGREE THAT SYSTEM SHOULD BE OUT OF THE AREA BY
THURSDAY AND FRIDAY WITH DRIER AND COOLER CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 62 34 63 34 70 / 00 00 00 00 00
PANAMA CITY 61 41 66 46 71 / 00 00 00 00 00
DOTHAN 60 36 63 42 70 / 00 00 00 00 00
ALBANY 61 34 64 38 70 / 00 00 00 00 00
VALDOSTA 60 35 64 36 71 / 00 00 00 00 00
CROSS CITY 62 34 63 34 74 / 00 00 00 00 00
APALACHICOLA 61 38 63 40 69 / 00 00 00 00 00
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING THROUGH 23Z TODAY ALL ZONES.
FIRE WEATHER WATCH SATURDAY AFTERNOON ALL BUT GULF AND FRANKLIN
COUNTIES.
GM...NONE.
&&
PREVIOUS DISCUSSIONS...BARRY/CAMP
REST OF DISCUSSION...WOOLHazardous weather outlook, Nov 26, 3:32 AM CST, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 432 AM EST THU NOV 26 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-271100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 432 AM EST THU NOV 26 2009 /332 AM CST THU NOV 26 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... PATCHY FOG MAY CREATE LOCALIZED HAZARDOUS DRIVING CONDITIONS THIS MORNING ACROSS SOUTH CENTRAL GEORGIA AND THE FLORIDA BIG BEND. USE CAUTION IF FOG IS ENCOUNTERED WHILE DRIVING. A COOL AND DRY AIR MASS WILL POUR INTO THE REGION TODAY BEHIND A COLD FRONT. TEMPERATURES WILL DROP INTO TO THE MID 30S TONIGHT...WITH LOW 30S POSSIBLE IN NORMALLY COLDER LOCATIONS. WINDS ACROSS THE EASTERN FLORIDA PANHANDLE AND SOUTHEAST ALABAMA MAY RELAX ENOUGH TONIGHT FOR AREAS OF FROST TO DEVELOP. PRECAUTIONS SHOULD BE TAKEN TO PROTECT SENSITIVE VEGETATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... HIGH PRESSURE OVERHEAD FRIDAY NIGHT WILL LEAD TO LIGHT WINDS AND CLEAR SKIES. THESE CONDITIONS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MID 30S BY SUNRISE SATURDAY MORNING. FROST WILL BE POSSIBLE ACROSS ALL INLAND AREAS OF THE REGION. A FEW SPOTS MAY SEE TEMPERATURES DIP BRIEFLY BELOW FREEZING. AN ACTIVE WEATHER PATTERN APPEARS TO BE SETTING UP FOR NEXT WEEK AS AN UPPER LEVEL STORM SYSTEM SLOWLY MOVES FROM THE DESERT SOUTHWEST TO THE GULF COAST. RAIN WILL BE POSSIBLE STARTING MONDAY AND CONTINUING THROUGH WEDNESDAY. WHILE THE POTENTIAL FOR SEVERE WEATHER CURRENTLY APPEARS LOW...THIS MAY CHANGE AS THE STORM SYSTEM TAKES SHAPE. KEEP UP TO DATE WITH THE LATEST FORECASTS DURING THE HOLIDAY WEEKEND FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 2:45 AM CST | Small Craft Advisory | TAE | 27 hr | |
| Nov 26, 3:50 AM CST | Red Flag Warning | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 8 more | 13 hr |
| Nov 26, 12:46 PM CST | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Gadsden, Holmes, Jackson and 8 more | 25 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.